Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 200, NWS State College, PA

August 13, 2025Lancaster County, Lebanon County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 13, 2025, 3:32 PM EDT for Lancaster County, Lebanon County, Pennsylvania. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 13, 2025, 3:32 PM EDT (19:32 UTC)
Expired
Aug 13, 2025, 4:15 PM EDT
In force
43 min
Issued by
NWS State College, PA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lancaster County, PA, Lebanon County, PA

The radar

The State College radar (KCCX), 161 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2025-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1496 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2025-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1496 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
719 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:45 PM EDT, 47 minutes earlier.

Area forecast discussion, Aug 13, 2:45 PM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service State College PA
245 PM EDT Wed Aug 13 2025

.SYNOPSIS...
* Cold front moves in from the north tonight and slows/stalls
  over the state tonight. Storms this afternoon and evening may
  produce heavy rain.
* Afternoon thunderstorms are possible Thursday, mainly S
* Dry Friday with low humidity before PM thunderstorms return
  Saturday

&&

.NEAR TERM /THROUGH TONIGHT/...
Monitoring two distinct clusters of storms as they traverse the
Commonwealth this afternoon: the first is in northeast PA ahead
of a surface vort max. Most of the storms there have cleared
the CWA and are moving along nicely. The second is a complex of
very slow moving storms that has drifted across the Laurel
Highlands and south central mountains today, dropping isolated
rainfall amounts over 2 inches. A Flash Flood Warning was issued
for northern Bedford, southern Huntingdon, and northern Fulton
Counties until 445PM.

PWAT in the 1.5-1.8" range today and little shear makes the
possibility of heavy downpours a legitimate threat. HREF PMMs
paint bullseyes of 3"+ across southeast PA, which led to a SLGT
risk upgrade for excessive rainfall at midday. Have mentioned
+RA possible in the wx grids. Dry antecedent conditions (over the
past two weeks) limit the threat of flooding considerably, but
too much rain in urbanized areas could be problematic. Shear is
low (20-30kts), so the risk for severe is not overly concerning,
but some water loaded downbursts cannot be ruled out, especially
as storms move into an increasingly unstable environment.

Highs this afternoon will range from the upper 70s across the
north and west to low 90s in the southeast. Td in the L-M70s
could push AppT close to 100 in the Lower Susquehanna Valley,
but the arrival of showers/storms/clouds should limit the
duration of any 100F heat indices and therefore preclude a Heat
Advisory issuance.

Convection should wane after sunset tonight with the loss of
daytime heating and eastward propagation of an upper
trough/surface vort max. A few isolated showers are possible
overnight as a cold front moves into the region. The cold front should
get into the central mtns tonight and slow down considerably.
Clear skies should support widespread valley fog by daybreak as
lows fall into the upper 50s in the northwest mountains and stay
in the upper 70s in southeast PA.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
The cold front will continue to move slowly southeast during the
day on Thursday. That will leave a lifting mechanism in place
for the central and srn zones. The higher (30-40) PoPs should
be in the SE half with the NW staying dry as the dewpoints there
drop into the M50s - even while Lancaster Co holds onto
dewpoints in the L70s. Coverage of storms should be isolated to
scattered and the threat for severe weather or flash flooding
seems quite low.

More fog possible Thursday night, even as lower dewpoints move
into northwest PA. Friday morning will be the coolest of this
stretch as high pressure moves in and radiational cooling
supports lows perhaps starting with a 4 in the coldest parts of
northwest PA. Dewpoints will stay up in the southeast (mid 60s),
as the true drier/cooler airmass fails to truly clear the
Mason-Dixon Line.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
Lowering humidity on Friday will bring some minor/temporary
relief to summertime humidity, but overall there is no end to
our run of hot/above normal temperatures through mid August.

Minor plume of moisture along a weak trough will allow for a few
diurnal TSRA Saturday along the spine of the Appalachians.
A cold front then moves down into the area later Sunday, and
should have scattered to numerous SHRA/TSRA in advance of and
along the front. The sfc high behind that front should be strong
enough to push the front to the srn border, but it could linger
nearby. That would lead to isold SHRA/TSRA into mid-week. So we
can't quite shake 20-30 PoPs for next week.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Scattered thunderstorms have developed and will continue
through the rest of the afternoon. Any thunderstorms that move
directly over any airfields will produce reductions in
visibility and gusty winds. There is some uncertainty still as
to how much convection develops behind ongoing convection, so
adjustments to the TAFs will likely be needed.

Showers and storms come to an end late this evening and skies
may briefly clear our before fog and low clouds develop across
much of the region. IFR conditions appear most likely at BFD,
JST, UNV, and LNS, though all sites may see IFR cigs/visby at
some point tonight. Fog and low clouds will gradually dissipate
after sunrise and VFR conditions will return by 15Z.

Outlook...

Thu...Lingering showers/and a few PM storms possible across the
southern airspace.

Some valley fog is possible through about 12Z today, and a
tempo group has been included to highlight this at sites were
confidence in fog formation is highest.

Fri...AM fog possible; otherwise VFR.

Sat...Mainly VFR.

Sun...Mainly VFR, but chance of a shower or storm north late.

Mon...Chance of a shower early, then clearing.

&&

.CLIMATE...
It's been a very dry period over the last 2 weeks or so. Here
are the precipitation totals and rankings for the first 12 days
of August (month to date):

MDT: T (2nd driest); last measurable rain 7/31
IPT: 0.00" (driest); last measurable rain 7/30
AOO: 0.01" (2nd driest); last measurable rain 8/6
BFD: 0.09" (T3rd driest); last measurable rain 8/6
STC: T (tied-driest); last measurable rain 7/28

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Dangelo/Banghoff
NEAR TERM...Dangelo/Banghoff
SHORT TERM...Dangelo/Banghoff
LONG TERM...Dangelo/Steinbugl
AVIATION...Lambert/Bauco
CLIMATE...Steinbugl
Hazardous weather outlook, Aug 13, 7:11 AM EDT, 8 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
711 AM EDT Wed Aug 13 2025

PAZ004>006-010>012-017-018-037-041-042-045-046-141115-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Tioga-Northern Lycoming-Sullivan-Southern Clinton-
Southern Lycoming-
711 AM EDT Wed Aug 13 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Thunderstorms with very heavy rain are possible today and early
tonight. The heavy rain may cause isolated incidents of flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ019-024>028-033>036-049>053-056>059-063>066-141115-
Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-
Bedford-Fulton-Franklin-Union-Snyder-Montour-Northumberland-Columbia-
Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
711 AM EDT Wed Aug 13 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Thunderstorms with very heavy rain are possible today and early
tonight. The heavy rain may cause isolated incidents of flooding. A
thunderstorm or two could make gusty winds, as well.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 1:35 PM EDTFlash Flood WarningCTPBedford, Fulton, Huntingdon2 hr
Aug 13, 5:03 PM EDTFlash Flood WarningCTPLancaster117 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.